What are the side effects of too much caffeine? I work long hours, and often take up to eight caffeine-based pills to back up my coffee intake. I am worried that I might be coming close to overdosing, even though I don't experience any problems. So does the amount needed differ from person to person?
You are right that drugs affect people differently, and caffeine is a case in point. It's a stimulant that works by increasing the functions of your body, like heart rate. You can get addicted to caffeine, so be careful not to use it frequently. Nor should you exceed the recommended intake of caffeine-based pills, which you can find printed on the packet.
If too much caffeine is taken it can cause health problems, like reducing your body's ability to absorb vitamins. You might get a boost, but eventually your blood sugar levels will fall leaving you feeling even more tired. Too much caffeine can irritate your stomach, cause headaches and insomnia. Long-term risks can also include loss of bone density.
Symptoms of taking too much caffeine at one time (overdose) can include restlessness, nausea, headache, tense muscles, sleep disturbance, and irregular heart rate. An individual might experience symptoms similar to a panic attack, such as seeing flashing lights or experiencing ringing ears. So, if you're concerned about your caffeine intake, you might want to look at alternative ways to get you through this tough time.
Often diet and exercise are the first things to be neglected when you're under pressure. If you can make time, going for a quick walk or eating some fruit will give you a safer, healthier kick than caffeine.
Question answered by Addaction